MAUDE Adverse Event Report: WSAUD A/S. SIGNIA; INSIO C&G 7AX ITE

WSAUD A/S. SIGNIA; INSIO C&G 7AX ITE
Catalog Number 21011146
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We were made aware, that our electronic submissions failed and were not received by fda.A capa was opened to address this issue and this report is being electronically resubmitted to correct the error of the first failed submissions.(submitted on 07/11/2023) distributor, importer and manufacturer are under the ws audiology compliance system.
 
Event or Problem Description
In this event, patient was working outside on his truck, turned and heard a loud crack and pop.Patient states that something didn't feel right, he reached up to tap the hearing aid to readjust and there was blood pouring along the side of his face.His hearing aid had shattered into pieces while still connected to his ear.There was medical intervention and injury as stated in the complaint file.Patient went to clinic where the hcp observed 2 lacerations in the concha near the aperture of the canal and otoscopy revealed evidence of blood to the second bend.Hcp advised patient to go to the emergency room, but patient did not.Patient informed hcp the next day that there are no lacerations or burning in the ear canal, although there is dried blood in the canal that the patient has been removing at home.Investigation results: results from techinical investigation found the returned device had been manipulated; there was a visible marking of penetration with sharp/hard object on the faceplate and lacquered shell had been grinded down.This manipulation may have compromised the integrity of the shell and lead directly to the described failure (device broke into pieces) which weakened the shell significantly.The following warnings are provided in the user guide (d00168097) : do not use obviously damaged devices.Note that any unauthorized changes to the product may cause damage to the product or cause injury.

Brand Name
SIGNIA
Common Device Name
INSIO C&G 7AX ITE
Manufacturer (Section D)
WSAUD A/S.
nymoellevej 6
lynge, DK-35 40
DA  DK-3540
Manufacturer Contact
la-shaunda joseph
101 wood avenue south
7th floor
iselin, NJ 08830
5617859321
MDR Report Key18888251
Report Number0008021514-2024-00018
Device Sequence Number16916330
Product Code OSM
UDI-Device Identifier05714880148688
UDI-Public05714880148688
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number21011146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2023
Initial Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale